Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 4, 2012Wilkes County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 4, 2012, 6:19 PM EDT for Wilkes County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2012, 6:19 PM EDT (22:19 UTC)
Expired
Jul 4, 2012, 6:45 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 123 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WWUS82 KFFC 042219
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT WED JUL 4 2012

GAZ039-042245-
619 PM EDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WILKES COUNTY
UNTIL 645 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CELESTE...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILKES
COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM 
INCLUDE 
CENTERVILLE...CELESTE...NEWTOWN...RAYLE...TYRONE...LUNDBERG...FICKLIN
 AND WASHINGTON. 

&&

LAT...LON 3361 8271 3362 8272 3362 8275 3366 8282
      3364 8286 3366 8291 3374 8296 3386 8290
      3379 8262
TIME...MOT...LOC 2219Z 293DEG 4KT 3374 8284

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:35 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 4, 2:35 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT WED JUL 4 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
GEORGIA REMAINS UNDER THE EASTERN END OF THE CENTRAL U.S. RIDGE
THROUGH THE PERIOD. RIDGE CONTINUES TO BE STRONG ENOUGH FOR ABOVE
NORMAL TEMPERATURES BUT NOT STRONG ENOUGH TO SUPPRESS SCATTERED...
MAINLY DIURNAL...CONVECTION. PERSISTENT SURFACE TROUGH IN THE LEE OF
THE APPALACHIANS WILL CONTINUE TO PROVIDE SOME LOW LEVEL SUPPORT FOR
THUNDERSTORM DEVELOPMENT AS WELL. ALTHOUGH STRONG SURFACE HEATING
AND AMPLE LOW LEVEL MOISTURE ARE IN PLACE AGAIN THIS AFTERNOON...12Z
FFC SOUNDING SHOWED MODERATE WARMING ABOVE 600MB WHICH HAS LIMITED
INSTABILITY SOMEWHAT COMPARED TO YESTERDAY AFTERNOON. COMBINED WITH
WEAK SHEAR AND A LACK OF A STRONG FOCUSING MECHANISM THIS SHOULD
KEEP SEVERE THUNDERSTORM THREAT LIMITED TO ISOLATED. SOME COOLING IS
INDICATED BY THE MODEL SOUNDINGS IN THIS SAME LAYER FOR THURSDAY...
SO COVERAGE AND STRENGTH OF STORMS MAY INCREASE SOME THURSDAY...BUT
NOT ENOUGH TO GO ABOVE CHANCE POPS AT THIS TIME.

WITH AFTERNOON HIGH TEMPERATURES EXPECTED TO REMAIN IN THE MID TO
UPPER 90S...AFTERNOON HEAT INDEX VALUES WILL REMAIN UNCOMFORTABLY
HIGH...BUT ARE NOT EXPECTED TO REACH ADVISORY CRITERIA THROUGH THE
PERIOD.

20

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO CHANGES ARE PLANNED FOR THE LONG TERM. PREVIOUS DISCUSSION FOLLOWS...

/ISSUED 319 AM EDT WED JUL 4 2012/
THE MODELS ARE IN GOOD AGREEMENT IN THE EXTENDED PERIODS.  THE UPPER
LEVEL RIDGING SHIFTS WEST OVER THE CENTRAL PLAINS THROUGH THE
WEEKEND.  SEVERAL WEAK IMPULSES TRAVERSE THE SOUTHEAST THROUGH THE
UPPER FLOW...PROVIDING FOCUS FOR MAINLY DIURNALLY DRIVEN
CONVECTION.  A BROAD LONGWAVE TROUGH SETS UP OVER THE EASTERN U.S.
BY EARLY NEXT WEEK THROUGH THE END OF THE EXTENDED PERIOD.  AT THE
SFC...WEAK SURFACE BOUNDARY REMAINS IN CLOSE PROXIMITY TO THE
FORECAST AREA...EVENTUALLY SAGGING SOUTH AS A BACKDOOR COLD FRONT
SUN NIGHT...BECOMING STATIONARY ACROSS THE CENTRAL OR SOUTHERN GA
THROUGH TUE.  WITH GOOD MOISTURE TO TAP INTO...PRECIPITABLE WATER
REMAINS NEAR 2 INCHES...AND PLENTY OF INSTABILITY...SURFACE CAPES
GREATER THAN 1000 EACH AFTERNOON WILL CONTINUE CHANCE OF MAINLY
AFTERNOON AND EVENING CONVECTION EACH DAY. DAYTIME TEMPERATURES WILL
CONTINUE 5 DEGREES OR SO ABOVE NORMAL WITH NEAR NORMAL LOWS.

ATWELL/17

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION THROUGH 08Z.
ISOLATED TO SCATTERED AREAS OF MVFR VISIBILITIES ARE EXPECTED
BETWEEN 08Z AND 14Z...BUT ONLY TAF SITES I EXPECT TO BE IMPACTED
WOULD BE KAHN AND KMCN. ISOLATED TO SCATTERED CONVECTION ALREADY
DEVELOPING IN NORTHWEST GEORGIA. THIS TREND SHOULD CONTINUE WITH
ISOLATED TO SCATTERED CONVECTION SPREADING SOUTH AND EAST THROUGH
02Z...TAPERING OFF QUICKLY AFTER 02Z. WINDS WILL REMAIN WEST BETWEEN
5 AND 10KT THROUGH 00Z...THEN DIMINISH TO 5 KT OR LESS.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ALL ELEMENTS EXCEPT MEDIUM CONFIDENCE AT BEST CONCERNING
CHANCES FOR THUNDER LATE THIS AFTERNOON INTO THE EVENING.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  97  72  98 /  30  30  30  30
ATLANTA         75  94  75  94 /  30  30  30  30
BLAIRSVILLE     67  91  67  89 /  30  30  30  30
CARTERSVILLE    68  96  69  98 /  30  30  30  30
COLUMBUS        75  95  74  94 /  30  40  40  30
GAINESVILLE     73  94  73  93 /  30  30  30  30
MACON           73  95  72  95 /  30  40  30  30
ROME            69  96  69  98 /  40  30  40  30
PEACHTREE CITY  69  94  70  95 /  30  30  30  30
VIDALIA         75  95  74  97 /  30  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 4, 5:43 AM EDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 AM EDT WED JUL 4 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
543 AM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
WEAK IMPULSES IN THE UPPER LEVEL FLOW OF AN UPPER LEVEL RIDGE OVER
THE CENTRAL PLAINS WILL CONTINUE TO MOVE ACROSS THE SOUTHEAST
TODAY AS A WEAK TROUGH OF LOW PRESSURE AT THE SURFACE REMAINS
STATIONARY ACROSS PORTIONS OF CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE ISOLATED SEVERE THUNDERSTORMS WILL BE
QUARTER SIZED HAIL...DAMAGING WINDS...LIGHTNING...AND BRIEF HEAVY
RAIN. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL MID
AFTERNOON THROUGH EVENING.

.DISCUSSION...
A WEAK SURFACE TROUGH AND HIGH INSTABILITY WILL ACT AS A FOCUS FOR
SCATTERED THUNDERSTORM DEVELOPMENT WITH ISOLATED SEVERE STORMS
POSSIBLE. CONTINUED COLD MID LEVEL TEMPERATURES AND JUST ENOUGH
FLOW ALOFT WILL ALLOW FOR LARGE HAIL IN THE STRONGER STORMS. IN
ADDITION...MOST STORMS WILL BE CAPABLE OF PRODUCING STRONG TO
SEVERE WIND GUSTS DUE TO THE PRESENCE OF ENHANCED DOWNDRAFT
PARAMETERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A SERIES OF SHORTWAVES WILL CONTINUE TO MOVE THROUGH THE REGION...
ENHANCING THE THUNDERSTORM POTENTIAL THURSDAY AFTERNOON. GENERALLY
SCATTERED COVERAGE IS EXPECTED FOR MOST AREAS THIS WEEKEND WITH
STORMS BECOMING FOCUSED IN THE VICINITY OF A SOUTHWARD SAGGING
SURFACE BOUNDARY MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 4, 6:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     CARTERSVILLE            34.17N 84.80W
07/04/2012                   BARTOW             GA   911 CALL CENTER

            BARTOW 911 RELAYED A REPORT OF TWO TREES DOWN IN
            CARTERSVILLE.

&&

AGIBBS
Local storm report, Jul 4, 6:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     MARIETTA                33.95N 84.55W
07/04/2012                   COBB               GA   911 CALL CENTER

            COBB COUNTY 911 CALL CENTER RELAYED A REPORT OF 6 TREES
            DOWN AND 2 POWERLINES DOWN IN MARIETTA.

&&

AGIBBS
Local storm report, Jul 4, 6:13 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND GST     6 NE COLUMBUS           32.53N 84.93W
07/03/2012  M58.00 MPH       MUSCOGEE           GA   ASOS

            KCSG ASOS REPORTED 58MPH GUST...PK WND 33050/1853.

0253 PM     TSTM WND DMG     5 N COLUMBUS            32.54N 84.99W
07/03/2012                   MUSCOGEE           GA   911 CALL CENTER

            911 CENTER REPORTED 3 TO 4 TREES AND ONE TRAFFIC LIGHT
            DOWN ON NORTH SIDE OF COLUMBUS.

0312 PM     TSTM WND DMG     LOUISVILLE              33.00N 82.41W
07/03/2012                   JEFFERSON          GA   911 CALL CENTER

            JEFFERSON COUNTY 911 RELAYED A REPORT OF THREE TREES DOWN
            COUNTYWIDE. TIME IS ESTIMATED FROM RADAR.

0349 PM     TSTM WND DMG     KITE                    32.69N 82.51W
07/03/2012                   JOHNSON            GA   911 CALL CENTER

            JOHNSON COUNTY 911 REPORTED AT LEAST TEN TREES DOWN
            COUNTYWIDE FROM THE STORMS.

0400 PM     TSTM WND DMG     HAMILTON                32.76N 84.88W
07/03/2012                   HARRIS             GA   911 CALL CENTER

            911 CALL CENTER RELAYED A REPORT OF A COUPLE TREES DOWN
            BEHIND THE CALL CENTER IN HAMILTON ALONG WITH SOME MORE
            TREES REPORTED DOWN ACROSS THE REST OF THE COUNTY.

0400 PM     HAIL             LAKE HARDING            32.68N 85.09W
07/03/2012  E1.00 INCH       HARRIS             GA   LAW ENFORCEMENT

            STATE TROOPER REPORTED ONE INCH HAIL NEAR LAKE HARDING IN
            WESTERN HARRIS COUNTY.

0420 PM     HAIL             2 W TENNILLE            32.94N 82.85W
07/03/2012  E1.75 INCH       WASHINGTON         GA   911 CALL CENTER

            WASHINGTON COUNTY 911 RELAYED A REPORT OF GOLF BALL SIZED
            HAIL IN WESTERN WASHINGTON COUNTY.

0440 PM     TSTM WND DMG     2 N CARROLLTON          33.61N 85.08W
07/03/2012                   CARROLL            GA   EMERGENCY MNGR

            AT LEAST 6 TREES DOWN AND SEVERAL POWERLINES DOWN JUST
            NORTH OF CARROLLTON NEAR SPENCE ROAD. ALSO HAD 1 TREE
            DOWN ON HOUSE IN THE CITY OF CARROLLTON.

0450 PM     TSTM WND DMG     3 S MCDONOUGH           33.40N 84.15W
07/03/2012                   HENRY              GA   EMERGENCY MNGR

            HENRY COUNTY EMA DIRECTOR REPORTS 4-5 TRACTOR TRAILORS
            TURNED OVER NEAR THE INTERSECTION OF HIGHWAY 42 AND KING
            MILL ROAD AT AROUND 450 PM EDT.

0450 PM     TSTM WND DMG     3 S MCDONOUGH           33.40N 84.15W
07/03/2012                   HENRY              GA   EMERGENCY MNGR

            *** 1 INJ *** UPDATED EVENT FROM THE EMA DIRECTOR.
            LOCATION WAS NEAR THE INTERSECTION OF HWY 42 AND KING
            MILL ROAD. 7 TRACTOR TRAILORS TURNED OVER. ONE INDIVIDUAL
            WAS INSIDE ONE OF THE VEHICLES AND WAS TRANSPORTED WITH
            MINOR INJURIES. THE EVENT APPEARS TO BE STRAIGHT LINE
            WINDS AT NEAR 60 TO 70 MILES AN HOUR.

0500 PM     TSTM WND DMG     IRWINTON                32.81N 83.17W
07/03/2012                   WILKINSON          GA   911 CALL CENTER

            WILKINSON 911 RELAYED A REPORT OF SIX TREES DOWN
            COUNTYWIDE WITH THIS STORM.

0500 PM     TSTM WND DMG     TOOMSBORO               32.83N 83.08W
07/03/2012                   WILKINSON          GA   911 CALL CENTER

            SHERIFF REPORTED TREES DOWN ACROSS THE COUNTY.

0519 PM     TSTM WND DMG     GRIFFIN                 33.25N 84.26W
07/03/2012                   SPALDING           GA   911 CALL CENTER

            911 RELAYED A REPORT OF 5 TO 10 TREES ACROSS THE ROADWAYS
            COUNTYWIDE WITH THIS THUNDERSTORM.

0520 PM     TSTM WND DMG     4 N MONTEZUMA           32.36N 84.03W
07/03/2012                   MACON              GA   911 CALL CENTER

            6 TO 8 TREES DOWN ALONG HIGHWAY 49 AND HIGHWAY 224. ALSO
            HAD SEVERAL POWER LINES DOWN IN THESE AREAS.

0525 PM     HAIL             3 N BARNESVILLE         33.10N 84.16W
07/03/2012  E1.00 INCH       LAMAR              GA   LAW ENFORCEMENT

            COUNTY SHERIFFS OFFICE REPORTED 1 INCH HAIL ALONG HIGHWAY
            36 EAST NORTH OF BARNESVILLE. ALSO REPORTED SEVERAL TREES
            AND POWER LINES DOWN ACROSS THE COUNTY.

0542 PM     TSTM WND DMG     2 S SANDY CREEK         33.47N 84.56W
07/03/2012                   FAYETTE            GA   EMERGENCY MNGR

            FAYETTE COUNTY EMA RELAYED A REPORT OF A TREE DOWN ON A
            BARN. A DONKEY WAS CAUGHT INSIDE AND THE FIRE DEPARTMENT
            WAS THERE EXTRICATING IT.

0542 PM     TSTM WND DMG     FAYETTEVILLE            33.45N 84.45W
07/03/2012                   FAYETTE            GA   EMERGENCY MNGR

            POWER LINES WERE REPORTED DOWN ON HOOD RD AND HWY 85.

0543 PM     TSTM WND DMG     PERRY                   32.46N 83.73W
07/03/2012                   HOUSTON            GA   911 CALL CENTER

            HOUSTON COUNTY 911 CENTER REPORTED DIME SIZE HAIL AND 11
            TREES BLOWN DOWN DUE TO THUNDERSTORM WINDS. LIGHTNING
            ALSO CAUSED A STRUCTURE FIRE.

0550 PM     TSTM WND DMG     MUSELLA                 32.80N 84.03W
07/03/2012                   CRAWFORD           GA   911 CALL CENTER

            1 TREE DOWN ON HOPEWELL ROAD IN MUSELLA.

0556 PM     TSTM WND DMG     LAKEWOOD PARK           33.70N 84.39W
07/03/2012                   FULTON             GA   EMERGENCY MNGR

            FULTON COUNTY EMA RELAYED A REPORT OF POWERLINES DOWN IN
            THE LAKEWOOD PARK AREA.

0558 PM     TSTM WND DMG     3 S DECATUR             33.73N 84.30W
07/03/2012                   DEKALB             GA   911 CALL CENTER

            DEKALB COUNTY RELAYED A REPORT OF POWERLINES DOWN SOUTH
            OF DECATUR.

0558 PM     TSTM WND DMG     5 N SWAINSBORO          32.67N 82.33W
07/03/2012                   EMANUEL            GA   911 CALL CENTER

            911 RELAYED A REPORT OF A TREE DOWN IN NORTHERN EMANUEL
            COUNTY.

0615 PM     TSTM WND DMG     5 SW FORSYTH            32.98N 84.00W
07/03/2012                   MONROE             GA   EMERGENCY MNGR

            AROUND 10 TREES DOWN FROM FORSYTH TO THE SOUTHWEST PART
            OF THE COUNTY.

0620 PM     TSTM WND DMG     6 W HAMPTON             33.39N 84.39W
07/03/2012                   CLAYTON            GA   911 CALL CENTER

            CLAYTON COUNTY 911 RELAYED A REPORT OF A TREE DOWN ACROSS
            WOOSLEY ROAD.

0706 PM     TSTM WND DMG     1 N MILAN               32.03N 83.06W
07/03/2012                   DODGE              GA   911 CALL CENTER

            DODGE COUNTY 911 RELAYED A REPORT OF 5 TREES AND TWO
            POWERLINES DOWN COUNTYWIDE. TIME ESTIMATED FROM RADAR.

0710 PM     TSTM WND DMG     WORKMORE                31.94N 82.94W
07/03/2012                   TELFAIR            GA   911 CALL CENTER

            TELFAIR 911 RELAYED A REPORT OF 2 TO 3 TREES DOWN
            COUNTYWIDE. TIME ESTIMATED BASED ON RADAR.

0719 PM     TSTM WND DMG     2 NE WALESKA            34.34N 84.53W
07/03/2012                   CHEROKEE           GA   911 CALL CENTER

            CHEROKEE COUNTY EMA RELAYED A REPORT OF AT LEAST 50 TREES
            DOWN AND 4 POWERLINES DOWN IN THE AREA. WINDS WERE
            ESTIMATED AROUND 60 MPH.

0745 PM     LIGHTNING        1 S WARNER ROBINS       32.60N 83.63W
07/03/2012                   HOUSTON            GA   BROADCAST MEDIA

            BROADCAST MEDIA STATIONS FROM MACON ARE REPORTING UP TO
            FOUR STRUCTURES ON FIRE FROM LIGHTNING STRIKES.

&&

AGIBBS
Special weather statement, Jul 4, 6:17 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT WED JUL 4 2012

GAZ016-042245-
617 PM EDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITE COUNTY
UNTIL 645 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNICOI STATE PARK...MOVING EAST AT 15 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WHITE
COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...UNICOI
STATE PARK...ANNA RUBY FALLS...ROBERTSTOWN...HELEN AND SAUTEE.

&&

LAT...LON 3477 8363 3473 8362 3468 8363 3466 8365
      3464 8364 3462 8364 3464 8383 3478 8382
      3480 8376 3480 8368
TIME...MOT...LOC 2217Z 271DEG 13KT 3472 8371
Local storm report, Jul 4, 6:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     RIVERDALE               33.57N 84.41W
07/04/2012                   CLAYTON            GA   911 CALL CENTER

            911 CALL CENTER RELAYED A REPORT OF AT LEAST SIX TREES
            DOWN AND NUMEROUS POWERLINES DOWN COUNTYWIDE. AT TIME OF
            CALL MORE CALLS WERE COMING IN ABOUT DAMAGE.

&&

AGIBBS
Special weather statement, Jul 4, 6:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT WED JUL 4 2012

GAZ039-042245-
619 PM EDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WILKES COUNTY
UNTIL 645 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CELESTE...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILKES
COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE
CENTERVILLE...CELESTE...NEWTOWN...RAYLE...TYRONE...LUNDBERG...FICKLIN
 AND WASHINGTON.

&&

LAT...LON 3361 8271 3362 8272 3362 8275 3366 8282
      3364 8286 3366 8291 3374 8296 3386 8290
      3379 8262
TIME...MOT...LOC 2219Z 293DEG 4KT 3374 8284

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:24 PM EDTSpecial Weather StatementFFCMurray36 min
Jul 3, 8:42 PM EDTSpecial Weather StatementFFCDawson, Pickens33 min
Jul 3, 8:58 PM EDTSpecial Weather StatementFFCGilmer, Pickens32 min
Jul 3, 11:23 PM EDTSpecial Weather StatementFFCEmanuel37 min
Jul 4, 1:54 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker36 min
Jul 4, 2:30 PM EDTSpecial Weather StatementFFCWalker, Whitfield30 min
Jul 4, 3:01 PM EDTSpecial Weather StatementFFCMurray, Whitfield29 min
Jul 4, 3:08 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Gordon37 min
Jul 4, 3:15 PM EDTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield30 min
Jul 4, 3:39 PM EDTSpecial Weather StatementFFCPolk36 min
Jul 4, 4:20 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb40 min
Jul 4, 4:26 PM EDTSpecial Weather StatementFFCHaralson, Polk34 min
Jul 4, 4:43 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson47 min
Jul 4, 4:52 PM EDTSevere Thunderstorm WarningFFCPaulding27 min
Jul 4, 5:02 PM EDTSpecial Weather StatementFFCClayton28 min
Jul 4, 5:05 PM EDTSpecial Weather StatementFFCCobb25 min
Jul 4, 5:12 PM EDTSevere Thunderstorm WarningFFCClayton, Fulton48 min
Jul 4, 5:15 PM EDTSpecial Weather StatementFFCTalbot30 min
Jul 4, 5:25 PM EDTSpecial Weather StatementFFCMorgan35 min
Jul 4, 5:26 PM EDTSpecial Weather StatementFFCFayette34 min
Jul 4, 5:31 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette44 min
Jul 4, 5:42 PM EDTSpecial Weather StatementFFCClayton33 min
Jul 4, 5:50 PM EDTSpecial Weather StatementFFCWhite25 min
Jul 4, 5:52 PM EDTSevere Thunderstorm WarningFFCClayton, Henry, Spalding38 min
Jul 4, 6:04 PM EDTSpecial Weather StatementFFCHenry26 min
Jul 4, 6:11 PM EDTSevere Thunderstorm WarningFFCPike, Spalding49 min
Jul 4, 6:17 PM EDTSpecial Weather StatementFFCWhite28 min
Jul 4, 6:22 PM EDTSpecial Weather StatementFFCMeriwether38 min
Jul 4, 6:34 PM EDTSevere Thunderstorm WarningFFCSpalding30 min
Jul 4, 6:35 PM EDTSevere Thunderstorm WarningFFCFayette15 min
Jul 4, 6:38 PM EDTSpecial Weather StatementFFCMorgan37 min
Jul 4, 6:43 PM EDTSevere Thunderstorm WarningFFCMeriwether47 min
Jul 4, 7:18 PM EDTSpecial Weather StatementFFCMorgan27 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.